What causes vaginal bleeding after taking Postinor-2?

default
Posted on Wed, 24 Jun 2015 in Birth Control
Question: I had sex on the 10 of may 2015 the same day my period ended not very sure if he ejaculated inside of me so i took postinor 2 later that day, and on 20 of may 2015 i had unprotected sex and took postinor 2 within 24 hours i noticed i was bleeding on the 26 of may 2015 should i be worried?is it posible that am pregnant?
doctor
Answered by Dr. Nishikant Shrotri 28 minutes later
Brief Answer:
Unnecessary Stress

Detailed Answer:
On the first incidence, you had sex on the day when you ended your menstruation. This must be your 4th to 7th day. Usually, on these days the egg is not released and hence there is no chance of pregnancy due to this intercourse.
The second intercourse you had was on 15th to 17th day of the menses. This is a highly fertile period. The egg release is usually 14 days prior to the next expected menses. If the cycle is of 28 days, it comes to 14th day. Thus this is a fertile window of your cycle, having most chances of the pregnancy. However, you have bleeding on 26th. You cannot have bleeding in the normal pregnancy.
Above all, you have taken Postinor on both occasions within 24 hours of the unprotected intercourse. This medicine is a very potent and effective birth control medicine. Again, the chances of pregnancy less than 1%.
All the three facts put together, I would not suspect you to be pregnant. To confirm this, you got menses on 26th of May.
Agreed this bleeding is a bit earlier however, it could be so due to the withdrawal effect of the hormones present in the Postinor.
I do not think there is any reason to worry about the pregnancy for you.
Still if you want the confirmation, wait for about a week to 10 days after the date of your expected menses and get urine pregnancy test and/or ultrasonography done. Tests done earlier are not reliable earlier unless it is beta hCG test.
However, I would advise you to regularly use reliable birth control methods like birth control pills or condom (male or female) to avoid such stressful situations in life. Stress also can delay the menses.
I hope your doubts are cleared. If you want to know any further information and/or advice, you may ask me follow up question.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Nishikant Shrotri

OBGYN

Practicing since :1968

Answered : 2916 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics ,  

Recent questions on  Unprotected intercourse

doctor1 MD

Hi doctor hope u well. Just a question of curiosity me and my hhsband had intercourse on sunday my cycle normally is 25 days was 28 days but last...

doctor1 MD

I had unprotected intercourse with my boyfriend on May 18, '13 (May 10 - start of my period) which is may last day of regular menstruation. No...

doctor1 MD

Hello doctor I had an abortion one months ago because we were not physically,mentally and financially strong but sadly 6 days ago we had an...

doctor1 MD

I had well I thought I had two periods last month. Came earlier then my expected period. Very very light. Which is not normal for me. It lasted...

doctor1 MD

Hi, I m on birth control and I had unprotected sex two days ago. I have missed one (two at the most) days, but remembered immediately and took it....

doctor1 MD

hi, i took gyneacosid two tab just once aftr having unprotected intercourse.. twice. first on 23rd and then 27rd of june and took gynaecosid 48 hrs...

doctor1 MD

Hi. I ve been on birth control for the past 5 years. I get my period at the same time every month for a while now. 2 days ago a mostly brown mucus...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2